Posted by Mike on Wednesday 17 August 2011
Neither one thing nor the other
When we returned home I dropped Lantus back down, expecting (with more usual meal choices) that things would settle. But oh no... not a bit of it. Diabetes often seems deliberately contrary, confounding whatever expectations I have of what will probably happen next in the general scheme of things. So I reduced Lantus by the one unit which had meant I was needing to drop meal doses by 20-30% and expected that the hypos would disappear, which they did. And then some. After two days consistently in the teens I put Lantus back up again and waited for the hypos to reappear. They haven't. And neither am I needing to reduce meal doses to avoid them any more. If anything I seem to be running slightly high more often than not.
Maybe it was the sea air? The sand between my toes? We did a bit of wandering about, but certainly not what you'd call 'exercise' in any energetic sense of the word. Whatever it was the hyper-sensitivity I had to insulin in Cornwall has mysteriously evaporated and the same doses are now behaving very differently.
To add to the nagging voice in my head about these recent slightly higher levels, my appointment for annual review has just come through. Ideally I'd like to have a few very tightly controlled weeks in the run up to my HbA1c. After all I've had a few in recent months.
How hard can it be?